Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 63, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 4, 2009, 5:35 PM EDT for 5 counties in New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2009, 5:35 PM EDT (21:35 UTC)
- Expired
- Aug 4, 2009, 6:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Erie County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 57 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 042135
SVRBUF
NYC029-051-055-069-121-042230-
/O.NEW.KBUF.SV.W.0063.090804T2135Z-090804T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
535 PM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ERIE COUNTY IN WESTERN NEW YORK
LIVINGSTON COUNTY IN WESTERN NEW YORK
EXTREME SOUTH CENTRAL MONROE COUNTY IN WESTERN NEW YORK
SOUTHWESTERN ONTARIO COUNTY IN WESTERN NEW YORK
WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL 630 PM EDT
* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
NORTHWEST OF JAVA CENTER...OR 11 MILES SOUTHEAST OF EAST AURORA...
AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VARYSBURG BY 545 PM EDT...
WARSAW BY 605 PM EDT...
PERRY BY 620 PM EDT...
MOUNT MORRIS BY 630 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4277 7856 4288 7805 4287 7796 4290 7795
4298 7753 4259 7744 4255 7854
TIME...MOT...LOC 2135Z 262DEG 24KT 4270 7841
$$
TJP2 follow-up statements
000
WWUS51 KBUF 042158
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
558 PM EDT TUE AUG 4 2009
NYC029-051-055-069-121-042230-
/O.CON.KBUF.SV.W.0063.000000T0000Z-090804T2230Z/
WYOMING NY-LIVINGSTON NY-ONTARIO NY-MONROE NY-ERIE NY-
558 PM EDT TUE AUG 4 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EAST CENTRAL ERIE...EXTREME SOUTH CENTRAL MONROE...SOUTHWESTERN
ONTARIO...LIVINGSTON AND WYOMING COUNTIES...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WARSAW...OR 19 MILES SOUTH OF BATAVIA...MOVING EAST AT
30 MPH. ANOTHER STRONG TO SEVERE THUNDERSTORMS WAS LOCATED NEAR
HONEOYE.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WARSAW BY 605 PM EDT...
SILVER SPRINGS BY 610 PM EDT...
PERRY BY 620 PM EDT...
LEICESTER BY 630 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4277 7856 4288 7805 4287 7796 4290 7795
4298 7753 4259 7744 4255 7854
TIME...MOT...LOC 2157Z 262DEG 24KT 4272 7821
$$
TJP000
WWUS51 KBUF 042223
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
623 PM EDT TUE AUG 4 2009
NYC029-051-055-069-121-042233-
/O.EXP.KBUF.SV.W.0063.000000T0000Z-090804T2230Z/
WYOMING NY-LIVINGSTON NY-ONTARIO NY-MONROE NY-ERIE NY-
623 PM EDT TUE AUG 4 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ERIE...EXTREME
SOUTH CENTRAL MONROE...SOUTHWESTERN ONTARIO...LIVINGSTON AND WYOMING
COUNTIES WILL EXPIRE AT 630 PM EDT...
AT 623 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS ARE STILL
POSSIBLE FROM THUNDERSTORMS THAT CONTINUE TO FORM ALONG THE LAKE
ERIE BREEZE.
LAT...LON 4277 7856 4288 7805 4287 7796 4290 7795
4298 7753 4259 7744 4255 7854
TIME...MOT...LOC 2223Z 262DEG 24KT 4274 7798
$$
TJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:49 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 4, 3:49 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 349 PM EDT TUE AUG 4 2009 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BLOSSOM ALONG A COLD FRONT THAT WILL CROSS THE REGION THIS EVENING. COOLER AND DRIER CONDITIONS WILL FOLLOW WEDNESDAY THROUGH FRIDAY AS HIGH PRESSURE BUILDS BACK ACROSS THE GREAT LAKES. A WARM FRONT WILL PUSH ACROSS THE EASTERN LAKES SATURDAY AND EARLY SUNDAY AND BE FOLLOWED BY A SURGE OF HEAT AND HUMIDITY FOR SUNDAY AND LINGER INTO MONDAY. && .NEAR TERM /THROUGH WEDNESDAY/... COMPLEX CONVECTIVE EVOLUTION IS UNDERWAY ACROSS THE LOWER GREAT LAKES REGION...AND MAIN FORECAST CONCERNS REVOLVE AROUND TIMING AND AREAL COVERAGE OF ANY CONVECTION. SATELLITE IMAGERY SHOWING A SPRAWLING MCS OVER THE OHIO VALLEY THIS AFTERNOON. MEANWHILE CLOSER TO HOME...A BROKEN LINE OF STRONG TO SEVERE CONVECTION CONTINUES OVER SOUTHERN ONTARIO FROM NEAR KITCHENER TO THE OTTAWA VALLEY. OBJECTIVE RUC ANALYSIS SUGGESTS THAT THE MASSIVE UPSTREAM MCS OVER THE OHIO VALLEY HAS BIFURCATED THE MID LEVEL JET...WITH ONE SEGMENT FEEDING INTO THE MCS...AND ANOTHER FARTHER NORTH OVER SOUTHERN ONTARIO ASSOCIATED WITH CONVECTION THERE. BETWEEN...RELATIVELY LIGHT MID LEVEL FLOW AND IMPLIED LARGE SCALE SUBSIDENCE NOTED IN SATELLITE IMAGERY DOWNSTREAM OF THE MCS APPEARS TO BE SUPPRESSING CONVECTIVE DEVELOPMENT. AS OF 19Z...ONLY A FEW ISOLATED SHRA WERE DEVELOPING ALONG THE LAKE ERIE CONVERGENCE ZONE FROM NEAR DUNKIRK TO THE BOSTON HILLS. IN THE NEAR TERM...EXPECT THE LAKE ERIE CONVERGENCE ZONE ACTIVITY TO SLOWLY INCREASE IN COVERAGE AND INTENSITY...AND SPREAD INLAND AWAY FROM LAKE ERIE. THIS ACTIVITY SHOULD REMAIN SOUTHEAST OF THE BUFFALO METRO...AND MOVE ACROSS THE SOUTHERN TIER AND APPROACH THE WESTERN FINGER LAKES THROUGH EARLY EVENING. SUBSIDENCE AHEAD OF THE MCS AND LACK OF LARGE SCALE SUPPORT SHOULD KEEP THIS ACTIVITY RATHER BENIGN. LATER THIS EVENING...THE BAND OF CONVECTION OVER SOUTHERN ONTARIO SHOULD BEGIN TO MAKE PROGRESS TO THE ESE AND TOWARDS WESTERN NY AND THE SAINT LAWRENCE VALLEY. THIS PROGRESS SHOULD BE AIDED BY THE APPROACH OF THE MAIN SURFACE COLD FRONT...STRETCHING ACROSS CENTRAL LAKE HURON AT 19Z. AS THE FRONT SURGES SOUTHEAST ACROSS THE CWA...IT WILL CARRY ANY REMAINING SHRA/TSRA TO THE SOUTHEAST...WITH ACTIVITY ENDING BY DAYBREAK WEDNESDAY. GIVEN THE COMPLEX EVOLUTION AND LACK OF OVERALL EXPECTED COVERAGE...WILL JUST UTILIZE CHANCE POPS AND SCATTERED WORDING IN GRIDS/ZONES. HAVE ATTEMPTED TO PUT IN SOME TIMING DETAILS INTO THE GRIDS FOR ONLINE DIGITAL PRODUCTS. LATE TONIGHT WITH THE PASSAGE OF THE SURFACE COLD FRONT...A NOTICEABLE DRYING/COOLING TREND WILL ENSUE WITH LOWERING HUMIDITY AND LOWS TO WITHIN A FEW DEGREES OF 60F BY DAYBREAK IN MOST AREAS. ON WEDNESDAY...EXPECT A FINE DAY AS A SURFACE HIGH RIDGES INTO THE LOWER GREAT LAKES. STRONG SUBSIDENCE AND DRYING WILL BRING A RETURN TO MOSTLY SUNNY SKIES...WITH JUST A FEW AFTERNOON DIURNAL CUMULUS DEVELOPING WITH DAYTIME HEATING AWAY FROM LAKE INFLUENCES. TEMPS WILL BE COOLER THAN THE PAST FEW DAYS WITH 850MB TEMPS PULLING BACK TO AROUND +10C...SUPPORTING MID TO UPPER 70S IN MOST LOCATIONS. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... SURFACE HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR MUCH OF THIS PERIOD...CHARACTERIZED BY JUST SLIGHTLY BELOW NORMAL TEMPERATURES AND LOW HUMIDITIES. WILL KEEP THIS FORECAST DRY THROUGH LATE FRIDAY AFTERNOON HOWEVER MODELS ARE HINTING AT SEVERAL SHORTWAVES MOVING THROUGH THE CYCLONIC FLOW ALOFT. ON FRIDAY..MODELS ARE BEGINNING TO SHOW PRECIPITATION TRAVELING ALONG AND AHEAD OF AN APPROACHING WARM FRONT REACHING THE WESTERN SOUTHERN TIER DURING THE LATE AFTERNOON AND FRIDAY NIGHT. ELSEWHERE WILL REMAIN DRY THROUGH FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THIS TIME PERIOD WILL CONTINUE TO SEE WARMTH AND HUMIDITY INCREASING INTO THE BEGINNING OF NEXT WEEK...BEFORE A COLD FRONT SLIDES THROUGH LATE TO CLEAR THE AIR. LOOKING AT THE UPPER LEVEL FLOW ACROSS NORTH AMERICA A CHANGE IN THE PATTERN IS SUGGESTED BY THE END OF THE WEEKEND. THE UPPER LEVEL RIDGE THAT HAS BEEN ANCHORED OVER THE WESTERN ATLANTIC AND TROUGH OVER THE GREAT LAKES AND NORTHEAST WILL ADVANCE EASTWARD ALLOWING FOR THE UPPER LEVEL RIDGE AND HEAT FROM THE SOUTH AND WEST TO SURGE NORTHEASTWARD. ON SATURDAY BOTH THE 12Z GFS AND THE 00Z ECMWF MODELS ARE IN GOOD AGREEMENT OF A WARM FRONT SLIDING NORTHWARD ACROSS THE CWA AREA. WILL LEAVE CURRENT THINKING OF SHOWERS AND THUNDERSTORMS TOWARDS THE WESTERN PORTION OF THE REGION FOR SATURDAY AS SFC HIGH PRESSURE ACROSS NEW ENGLAND SHOULD SLOW THE PROGRESSION OF THE WARM FRONT. LOOK FOR SHOWERS AND THUNDERSTORMS EVERYWHERE BY SATURDAY EVENING AS THE WARM FRONT CONTINUES TO PUSH NORTH AND EASTWARD. EXPECT THE WARM FRONT TO EVENTUALLY SLOW AS IT LIFTS NORTHWARD...AND WILL LEAVE A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL AND EASTERN END OF LAKE ONTARIO FOR SUNDAY. THE 00Z ECMWF CONTINUES TO BE SLOWER WITH THE ADVANCEMENT OF THE HEAT WITH SUNDAYS 850H TEMPERATURES BETWEEN 13-15C. THE 12Z GFS CONTINUES TO BRING 20-21C 850H ACROSS THE REGION WHICH WOULD PROMOTE 80S ACROSS THE REGION AND UPPER 80S ACROSS THE GENESEE VALLEY. WILL CONTINUE TO HOLD AFTERNOON HIGHS A LITTLE BELOW MODEL GUIDANCE FOR SUNDAY. THE 00Z GEFS HAS THESE 850H AND 925H TEMPERATURES ABOUT 1 STANDARD DEVIATION ABOVE NORMAL FOR SUNDAY AND MONDAY. SO WHILE CLIMATOLOGY THIS WARMTH IS NOT OUT OF THE ORDINARY...COMPARED TO RECENT MONTHS SUNDAY AND MONDAY LOOK TO HAVE SOME OF THE WARMEST DAYS OF THE SUMMER. THE HEAT AND MUGGINESS WILL CONTINUE INTO MONDAY WITH SHOWERS AND THUNDERSTORMS BEFORE A COLD FRONT WILL SWING THROUGH LATE MONDAY OR EARLY TUESDAY. DRIER AND COOLER AIR WILL FOLLOW LATER ON TUESDAY AS ANOTHER AREA OF HIGH PRESSURE PRESSES INTO THE REGION. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... MAIN CONCERN FOR THE 18Z TAF CYCLE REVOLVES AROUND CHANCES AND TIMING OF CONVECTION. SCATTERED TO NUMEROUS STORMS ARE DEVELOPING ALONG A PRE-FRONTAL TROUGH OVER SOUTHERN ONTARIO AS OF 1730Z. MOST OF THIS ACTIVITY IS MOVING EAST AND WILL MISS THE TERMINALS TO THE NORTH AS THEY CROSS SOUTHERN ONTARIO PROVINCE AND LAKE ONTARIO. SHORT TERM MODEL GUIDANCE AND BUILDING INSTABILITY SUGGESTS THAT ADDITIONAL SCATTERED STORMS MAY DEVELOP BY LATE AFTERNOON FARTHER SOUTH ACROSS THE NIAGARA PENINSULA OF SOUTHERN ONTARIO...AND ALSO POSSIBLY ALONG THE LAKE ERIE CONVERGENCE ZONE JUST INLAND FROM THE LAKE ACROSS THE SOUTHERN TIER. SOME OF THIS ACTIVITY MAY APPROACH THE TERMINALS AFTER ABOUT 21Z. GIVEN THE UNCERTAINTY IN AREAL COVERAGE...FOR NOW KEPT MENTION WITH VCTS AND CB QUALIFIERS FROM ABOUT 21Z-00Z. AFTER THAT...EXPECT A BREAK FOR A FEW HOURS BEFORE THE MAIN COLD FRONT CROSSES THE REGION. THE NAM AND RUC CONTINUE TO SUGGEST SCATTERED SHOWERS AND POSSIBLY A FEW STORMS WILL DEVELOP ALONG THIS BOUNDARY AS WELL BETWEEN ABOUT 03Z-06Z. WILL BRING ANOTHER FEW HOURS OF VCSH AND CB INTO THE TERMINALS DURING THIS TIME RANGE. LATER FORECASTS CAN REFINE TIMING AND CATEGORICAL MENTION. FOLLOWING THE FRONTAL PASSAGE...WINDS WILL SHIFT TO THE NORTHWEST WITH STRONG DRYING ALLOWING CIGS TO SCATTER OUT. ALL IN ALL...EXPECT VFR TO PREVAIL THROUGH THE PERIOD EXCEPT IN ANY HEAVIER SHRA/TSRA THAT DEVELOP. OUTLOOK... WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...VFR. FRIDAY AFTERNOON THROUGH SUNDAY...VFR/MVFR IN CHANCE SHRA/TSRA. && .MARINE... SOUTHWEST WINDS HAVE BECOME RATHER GUSTY OVER THE LAND AREAS THIS AFTERNOON WITH GUSTS OF 20-25 KNOTS. THIS IS NOT THE CASE OVER LAKE ERIE HOWEVER...WITH THE RELATIVELY COOLER LAKE WATERS PROVIDING SOMEWHAT OF A STABLE LAKE DOME EFFECT...WITH LIGHTER WIND SPEEDS OVER THE LAKE. THUS...WILL DROP THE SMALL CRAFT ADVISORIES EARLY. EXPECT 2-3 FOOT WAVES ON LAKE ERIE AND ALSO PORTIONS OF THE OPEN WATERS OF LAKE ONTARIO THROUGH THE EVENING BEFORE SUBSIDING BY LATE EVENING. LATE TONIGHT AND WEDNESDAY WINDS WILL SHIFT TO THE WEST AND NORTHWEST...WITH AROUND 15 KNOTS EXPECTED ON LAKE ONTARIO. THIS MAY PRODUCE 2-4 FOOT WAVES ON LAKE ONTARIO FROM NEAR ROCHESTER TO MEXICO BAY. FOR NOW WILL KEEP CONDITIONS JUST BELOW SCA CRITERIA...BUT WILL CONTINUE TO MONITOR. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...THOMAS NEAR TERM...HITCHCOCK SHORT TERM...LEVAN LONG TERM...THOMAS AVIATION...HITCHCOCK MARINE...HITCHCOCK
Hazardous weather outlook, Aug 4, 5:00 AM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 500 AM EDT TUE AUG 4 2009 LEZ020-NYZ001>008-010>014-019>021-085-050900- UPPER NIAGARA RIVER AND BUFFALO HARBOR-NIAGARA-ORLEANS-MONROE-WAYNE- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 500 AM EDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...THEN CONTINUE INTO TONIGHT. THERE IS THE POTENTIAL FOR AT LEAST A FEW ISOLATED STORMS TO BECOME STRONG TO SEVERE THIS AFTERNOON...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-SLZ022-024-050900- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 500 AM EDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...THEN CONTINUE INTO TONIGHT. THERE IS THE POTENTIAL FOR AT LEAST A FEW ISOLATED STORMS TO BECOME STRONG TO SEVERE THIS AFTERNOON...WITH THE MAIN THREAT BEING STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Special weather statement, Aug 4, 5:24 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 524 PM EDT TUE AUG 4 2009 NYZ010>013-085-042230- ERIE NY-GENESEE NY-LIVINGSTON NY-WYOMING NY- 524 PM EDT TUE AUG 4 2009 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR WALES CENTER...AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VARYSBURG AT 545 PM EDT... WARSAW AT 600 PM EDT... PERRY AT 615 PM EDT... LEICESTER AT 625 PM EDT... GENESEO AT 630 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY TJP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:23 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Wyoming | 52 min |
| Aug 4, 6:55 PM EDT | Special Marine Warning | BUF | 65 min | |
| Aug 4, 7:10 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 65 min |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.